Alert archive / Georgia / Areal Flood Warnings in 2018
Areal Flood Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Dec 28, 2018, 11:18 AM EST for Banks County, Hall County, Jackson County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2018, 11:18 AM EST (16:18 UTC)
- Expired
- Dec 28, 2018, 5:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Banks County, GA, Hall County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 133 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 28, 6:37 AM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Dec 28, 6:37 AM EST, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 637 AM EST Fri Dec 28 2018 .PREV DISCUSSION... /issued 406 AM EST Fri Dec 28 2018/ SHORT TERM /Today through Saturday/... Significant wave of showers and embedded thunderstorms moved through the NW half of the area during the evening and first part of the overnight hours. This was largely due to a strong low level jet that interacted with a warm located along the I85 corridor on the west side and along I20 to the east. This produced around 2 inches in the last 6 hours from LaGrange to Newnan and portions of the metro. These areas also received close to an inch 8 to 12 hours ago bring totals up to around 3 inches with locally higher amounts. This has resulted in some localized flooding across the area although difficult to discern flash versus areal at this point with the multiple rounds of precip affecting these areas. Seeing a relative lull at the moment but next wave already forming over portions of Alabama along actual frontal boundary. Should see NW GA get in on the act first with most significant activity later this morning. Initially this line will not have much movement but front does eventually get some momentum with line moving through the metro by early afternoon. Current Flash Flood watch looks to cover these areas well and no changes planned there. May be able to cancel watch early given earlier expected clearing trend later tonight. Front will stall through Saturday and SW flow aloft will ensure deep layer moisture will continue to stream in. Some discrepancy in models as to where re-development of activity takes place with GFS and other global models indicating southern sections of the forecast area while convective allowing models indicate more along the I85 corridor and areas that have been seen the most rain. Have used a blend for now but kept likely pops over southern most sections for now but this will need to be refined. No significant gusts of note per latest mesonet obs and should be able to allow wind advisory expire at 12Z. Deese LONG TERM /Saturday Night through Thursday/... Long term period will be punctuated by a prolonged wet period. The upper level low will move across northern Mexico Saturday night into Monday with deep moist southwest flow feeding periods of showers. A warm front will lift northward Sunday, and a cold front will move into the area late Monday as the now upper level wave pushes the surface low through the Mississippi, Tennessee Valleys onto the Ohio Valley by Tuesday. Isolated thunderstorms will be possible Monday afternoon and again Tuesday afternoon in the vicinity of the cold front. The cold front slowly pushes through the forecast area Tuesday and Wednesday as the next upper level low digs into the desert southwest. As the upper low ejects across the Gulf Coast states by the end of the week, surface low pushes the front through the forecast area by the end of the week. Current rainfall totals for Saturday night through Wednesday morning are in the 1.5 to 3 inch range. With already saturated soils and multiple days of rainfall, the threat for flash flooding in addition to river flooding will continue for several days. Have stayed close to guidance temperatures through the extended period, which brings near freezing temperatures into portions of north Georgia Thursday morning which would support a mix of rain and snow briefly Thursday morning. At this time any accumulations will be an inch or less. Atwell PREV DISCUSSION... /Issued 108 AM EST Fri Dec 28 2018/ .AVIATION... 12Z UPDATE... IFR conditions for the most part but periodic lines of SHRA have allowed for temporary improvements. Overall, expect continued bands of SHRA for first part of today along with continued IFR/LIFR conditions due to cigs. Winds to become SW early afternoon and coincide with a second round of heavy SHRA with embedded TSRA. It will take awhile for front to clear with a prolonged period of -RA through 04Z. Improvement to MVFR looks to be delayed now for the overnight period Sat night. //ATL CONFIDENCE...12Z UPDATE... Medium on LIFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 65 48 65 49 / 100 50 20 60 Atlanta 66 47 60 50 / 100 40 20 60 Blairsville 61 40 58 44 / 100 20 5 50 Cartersville 65 43 57 45 / 100 20 5 50 Columbus 69 55 64 54 / 100 60 60 60 Gainesville 62 45 62 48 / 100 30 5 50 Macon 70 56 66 55 / 100 70 60 60 Rome 65 41 56 45 / 100 10 5 50 Peachtree City 67 48 62 49 / 100 50 40 60 Vidalia 75 62 70 60 / 90 80 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Jackson...Jasper...Jones...Lamar... Lumpkin...Madison...Marion...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Taylor...Towns...Troup...Union...Upson...Walker...Walton... Warren...White...Whitfield...Wilkes. Wind Advisory until 7 AM EST this morning for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Cobb...Dade...Dawson...Douglas...Fannin...Floyd...Gilmer... Gordon...Haralson...Lumpkin...Murray...Paulding...Pickens... Polk...Towns...Union...Walker...White...Whitfield. && SHORT TERM...Deese LONG TERM....Atwell AVIATION...Deese
Hazardous weather outlook, Dec 28, 5:58 AM EST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 558 AM EST Fri Dec 28 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 558 AM EST Fri Dec 28 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and a few thunderstorms will move across the area through tonight. Locally heavy rain and brief strong wind gusts can be expected, especially in the higher terrain of north Georgia. A Flash Flood Watch is in effect through tomorrow morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Several rounds of showers will continue into next week, with isolated thunderstorms possible Monday and Tuesday. Much of the area could see 2 to 4 inches of additional rainfall, with locally higher amounts possible. This rainfall will increase the river and stream flood threat once again as grounds remain wet from recent rains. Localized flash flooding will also be a concern in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Dec 28, 10:46 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD 2 SSW ROSWELL 34.00N 84.37W
12/28/2018 FULTON GA EMERGENCY MNGR
SEVERAL ROADS REPORTED CLOSED DUE TO WATER IN FULTON
COUNTY, SPECIFICALLY AZALEA ROAD BETWEEN HWY 9 AND
WILLEO ROAD. THIS IS ALSO ALONG THE CHATTAHOOCHEE RIVER,
JUST SOUTH OF ROSWELL.
&&
EVENT NUMBER FFC1800961
DJNSpecial weather statement, Dec 28, 10:47 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 AM EST FRI DEC 28 2018
GAZ047>050-058>060-069>072-281630-
Butts GA-Morgan GA-Putnam GA-Lamar GA-Walton GA-Monroe GA-Upson GA-
Jones GA-Jasper GA-Newton GA-Greene GA-
1047 AM EST FRI DEC 28 2018
At 1046 AM EST...a line of storms was along a line extending from
Social Circle to near Turtle Cove to near Yatesville...and moving
east at 55 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Barnesville, Eatonton, Jackson, Madison, Forsyth, Greensboro, Gray,
Monticello, Social Circle, Rutledge, Newborn, Flovilla, Mansfield,
Yatesville, Woodville, Shady Dale, Buckhead, Stewart, Turtle Cove and
Wayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3352 8326 3295 8353 3293 8370 3295 8373
3294 8373 3288 8427 3333 8393 3369 8377
3370 8308
TIME...MOT...LOC 1546Z 254DEG 48KT 3365 8375 3336 8388 3297 8417
WIND...40MPHLocal storm report, Dec 28, 10:49 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 AM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HEAVY RAIN 2 W MADRAS 33.44N 84.78W
12/28/2018 M5.94 INCH COWETA GA MESONET
MESONET STATION E1692, 1 W MADRAS. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1038 AM HEAVY RAIN 1 NNW DUNWOODY 33.96N 84.34W
12/28/2018 M5.02 INCH DEKALB GA MESONET
MESONET STATION E6465, DUNWOODY. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 1 NE CLEVELAND 34.60N 83.76W
12/28/2018 M4.76 INCH WHITE GA COCORAHS
COCORAHS STATION GA-WH-7, CLEVELAND. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1002 AM HEAVY RAIN 4 W NEWNAN 33.37N 84.86W
12/28/2018 M4.73 INCH COWETA GA MESONET
MESONET STATION NNAG1, 3 W NEWNAN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1038 AM HEAVY RAIN 1 E POWERS CROSSROADS 33.34N 84.97W
12/28/2018 M4.70 INCH COWETA GA MESONET
MESONET STATION D8027, POWERS CROSSROADS.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1030 AM HEAVY RAIN 4 SSW THOMAS CROSSROADS 33.36N 84.71W
12/28/2018 M4.68 INCH COWETA GA MESONET
MESONET STATION F0100, 3 SW THOMAS
CROSSROADS. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
1001 AM HEAVY RAIN 2 E PANTHERSVILLE 33.71N 84.24W
12/28/2018 M4.66 INCH DEKALB GA MESONET
MESONET STATION COBG1, DECATUR. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
1017 AM HEAVY RAIN 1 ENE EAST POINT 33.68N 84.42W
12/28/2018 M4.66 INCH FULTON GA MESONET
MESONET STATION SEPG1, EAST POINT. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1015 AM HEAVY RAIN 1 ESE CHASTAIN MEMORIAL 33.87N 84.38W
12/28/2018 M4.52 INCH FULTON GA MESONET
MESONET STATION NCKG1, CHASTAIN MEMORIAL
PARK. THE DURATION OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
1006 AM HEAVY RAIN 3 N ANNA RUBY FALLS 34.80N 83.71W
12/28/2018 M4.47 INCH TOWNS GA MESONET
MESONET STATION BRSG1, 3 N ANNA RUBY FALLS.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1030 AM HEAVY RAIN 3 NW BROOKWOOD 34.12N 84.20W
12/28/2018 M4.46 INCH FORSYTH GA MESONET
MESONET STATION E5460, 2 NW BROOKWOOD. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1000 AM HEAVY RAIN HELEN 34.70N 83.73W
12/28/2018 M4.45 INCH WHITE GA CO-OP OBSERVER
CO-OP OBSERVER STATION HDCG1, HELEN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1015 AM HEAVY RAIN 1 ENE BOLTON 33.82N 84.44W
12/28/2018 M4.45 INCH FULTON GA MESONET
MESONET STATION WDCG1, BOLTON. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0800 AM HEAVY RAIN 2 SSE CHESTATEE 34.27N 83.99W
12/28/2018 M4.43 INCH FORSYTH GA COCORAHS
COCORAHS STATION GA-FS-27, 1 SSE CHESTATEE.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0730 AM HEAVY RAIN 1 SSE DUNWOODY 33.93N 84.33W
12/28/2018 M4.41 INCH DEKALB GA COCORAHS
COCORAHS STATION GA-DK-36, 1 SSE DUNWOODY.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1030 AM HEAVY RAIN 1 SSW MOUNT BETHEL 33.95N 84.42W
12/28/2018 M4.41 INCH COBB GA MESONET
MESONET STATION AR980, 1 SSW MOUNT BETHEL.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1031 AM HEAVY RAIN 2 SW THOMAS CROSSROADS 33.38N 84.71W
12/28/2018 M4.41 INCH COWETA GA MESONET
MESONET STATION C0699, 2 SW THOMAS
CROSSROADS. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
1015 AM HEAVY RAIN 1 NW BERKELEY LAKE 34.00N 84.20W
12/28/2018 M4.38 INCH FULTON GA MESONET
MESONET STATION NCRG1, NORCROSS. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0930 AM HEAVY RAIN 2 NW BANKHEAD 33.79N 84.47W
12/28/2018 M4.35 INCH FULTON GA MESONET
MESONET STATION PRCG1, 1 NW BANKHEAD. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 W BROOKWOOD 34.10N 84.22W
12/28/2018 M4.33 INCH FULTON GA COCORAHS
COCORAHS STATION GA-FT-51, 2 W BROOKWOOD.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0945 AM HEAVY RAIN 2 SE ALPHARETTA 34.05N 84.27W
12/28/2018 M4.33 INCH FULTON GA MESONET
MESONET STATION APHG1, 2 SE ALPHARETTA. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1000 AM HEAVY RAIN 2 W CORINTH 33.24N 84.99W
12/28/2018 M4.32 INCH HEARD GA MESONET
MESONET STATION NRVG1, 2 W CORINTH. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 WNW NEWNAN 33.38N 84.83W
12/28/2018 M4.29 INCH COWETA GA COCORAHS
COCORAHS STATION GA-CW-9, NEWNAN 2.6 W. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1015 AM HEAVY RAIN 3 SE LAKEWOOD PARK 33.68N 84.36W
12/28/2018 M4.29 INCH FULTON GA MESONET
MESONET STATION STHG1, ATLANTA/SOUTH RIVER.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0830 AM HEAVY RAIN 4 SSW ARNCO-SARGENT 33.37N 84.89W
12/28/2018 M4.25 INCH COWETA GA COCORAHS
COCORAHS STATION GA-CW-4, 4 SSW
ARNCO-SARGENT. THE DURATION OF THE HEAVY
RAIN EVENT WAS 24 HOURS.
1000 AM HEAVY RAIN 1 NNW WEST POINT 32.89N 85.18W
12/28/2018 M4.25 INCH TROUP GA MESONET
MESONET STATION WTPG1, WEST POINT. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1031 AM HEAVY RAIN 1 SSE HOBGOOD PARK 34.12N 84.58W
12/28/2018 M4.18 INCH CHEROKEE GA MESONET
MESONET STATION E0235, HOBGOOD PARK. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1000 AM HEAVY RAIN 2 WNW CLARKSTON 33.82N 84.27W
12/28/2018 M4.17 INCH DEKALB GA MESONET
MESONET STATION BFCG1, CLARKSTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1017 AM HEAVY RAIN 2 NNW ATLANTIC STATION 33.82N 84.41W
12/28/2018 M4.17 INCH FULTON GA MESONET
MESONET STATION AANG1, 1 NNW ATLANTIC
STATION. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
1030 AM HEAVY RAIN 2 WSW SANDTOWN 33.70N 84.59W
12/28/2018 M4.17 INCH FULTON GA MESONET
MESONET STATION D5335, 1 WSW SANDTOWN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0645 AM HEAVY RAIN 1 WNW FAIRBURN 33.57N 84.59W
12/28/2018 M4.15 INCH FULTON GA COCORAHS
COCORAHS STATION GA-FT-11, FAIRBURN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0945 AM HEAVY RAIN 2 NNW CLARKSTON 33.84N 84.26W
12/28/2018 M4.11 INCH DEKALB GA MESONET
MESONET STATION BKCG1, 2 NW CLARKSTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0745 AM HEAVY RAIN 3 NNE NEWNAN 33.41N 84.79W
12/28/2018 M4.10 INCH COWETA GA COCORAHS
COCORAHS STATION GA-CW-12, 2 NNE NEWNAN. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1030 AM HEAVY RAIN 3 SSE HARRISONVILLE 33.14N 84.98W
12/28/2018 M4.07 INCH TROUP GA MESONET
MESONET STATION YJCG1, HOGANSVILLE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1031 AM HEAVY RAIN 2 SSW SIX FLAGS OVER GE 33.74N 84.57W
12/28/2018 M4.07 INCH FULTON GA MESONET
MESONET STATION UTYG1, ATLANTA/UTOY CREEK.
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0700 AM HEAVY RAIN 2 NE THOMAS CROSSROADS 33.43N 84.66W
12/28/2018 M4.06 INCH COWETA GA COCORAHS
COCORAHS STATION GA-CW-2, 1 NE THOMAS
CROSSROADS. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
1030 AM HEAVY RAIN CAMPBELLTON 33.66N 84.67W
12/28/2018 M4.05 INCH DOUGLAS GA MESONET
MESONET STATION FBNG1, CAMPBELLTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0930 AM HEAVY RAIN 3 N BROOKHAVEN 33.90N 84.35W
12/28/2018 M4.03 INCH DEKALB GA MESONET
MESONET STATION NCDG1, CHAMBLEE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0945 AM HEAVY RAIN 3 SE LEAF 34.54N 83.62W
12/28/2018 M4.02 INCH WHITE GA MESONET
MESONET STATION DCNG1, 3 SE LEAF. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0930 AM HEAVY RAIN 2 NNE CUMMING 34.23N 84.13W
12/28/2018 M4.00 INCH FORSYTH GA CO-OP OBSERVER
CO-OP OBSERVER STATION CUMG1, CUMMING. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
1031 AM HEAVY RAIN 4 NNE BROOKWOOD 34.15N 84.16W
12/28/2018 M4.00 INCH FORSYTH GA MESONET
MESONET STATION AU016, 3 NNE BROOKWOOD. THE
DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Special weather statement, Dec 28, 10:59 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1059 AM EST FRI DEC 28 2018
GAZ069-079>081-090>092-102-103-281645-
Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Marion GA-Upson GA-
Crawford GA-Webster GA-Talbot GA-
1059 AM EST FRI DEC 28 2018
At 1059 AM EST...a line of strong storms was along a line extending
from near Po Biddy Crossroads to near Eelbeck/West Fort Benning to
near Twin Springs...and moving east at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Lumpkin, Buena Vista, Butler, Talbotton, Cusseta,
Richland, Junction City, Geneva, Putnam, Brantley, Seminole, Juniper,
Westville, Rupert, Brooklyn, Renfroe, Oakland, Manta and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3199 8504 3199 8507 3200 8507 3202 8505
3204 8505 3236 8476 3286 8441 3284 8401
3253 8417 3202 8463 3198 8500 3198 8501
3197 8502 3197 8504
TIME...MOT...LOC 1559Z 250DEG 26KT 3274 8447 3238 8472 3204 8504
WIND...40MPHLocal storm report, Dec 28, 11:01 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 AM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD 2 SE SIX FLAGS OVER GEO 33.75N 84.52W
12/28/2018 FULTON GA FIRE DEPT/RESCUE
ATLANTA FIRE & RESCUE REPORTING WATER RUNNING OVER
BOULDER PARK ROAD BETWEEN FAIRBURN ROAD AND BAKERS FERRY
ROAD, IN SOUTHWEST ATLANTA. THIS IS IN A LOW-LYING FLOOD
PRONE AREA.
&&
EVENT NUMBER FFC1800962
DJNLocal storm report, Dec 28, 11:04 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 AM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM FLOOD 5 ESE MURRAYVILLE 34.40N 83.82W
12/28/2018 HALL GA EMERGENCY MNGR
HALL COUNTY EMA REPORTING POSSIBLE ROAD CLOSURES IN
NORTHERN PART OF COUNTY DUE TO HIGH WATER, SPECIFICALLY
JIM HOOD ROAD AND HIGHLAND ROAD. THIS LOCATION IS NEAR
THE WEST FORK LITTLE RIVER.
&&
EVENT NUMBER FFC1800963
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:03 PM EST | Special Weather Statement | FFC | Troup | 42 min |
| Dec 28, 12:35 AM EST | Special Weather Statement | FFC | Fayette, Henry, Meriwether, Pike, Spalding | 40 min |
| Dec 28, 2:27 AM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Dec 28, 4:53 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 28, 4:53 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 5:34 AM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Dec 28, 6:58 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 7:23 AM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Dec 28, 7:30 AM EST | River Flood Warning | FFC | Whitfield | 3 days |
| Dec 28, 7:38 AM EST | River Flood Warning | FFC | Fulton, Gwinnett | 6 hr |
| Dec 28, 7:38 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 7:54 AM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Dec 28, 8:07 AM EST | River Flood Warning | FFC | Fulton | 2 hr |
| Dec 28, 8:15 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 9 hr |
| Dec 28, 8:21 AM EST | River Flood Warning | FFC | DeKalb | 6 hr |
| Dec 28, 8:28 AM EST | Special Weather Statement | FFC | Carroll | 32 min |
| Dec 28, 8:34 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 8:37 AM EST | Flash Flood Warning | FFC | Dawson, Hall, Lumpkin, Towns, Union, White | 6 hr |
| Dec 28, 8:42 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 9:00 AM EST | River Flood Warning | FFC | Catoosa | 19 hr |
| Dec 28, 9:08 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 9:14 AM EST | Areal Flood Warning | FFC | Cobb, DeKalb, Douglas, Forsyth, Fulton, Gwinnett and 1 more | 6 hr |
| Dec 28, 9:16 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Meriwether, Troup | 44 min |
| Dec 28, 9:21 AM EST | Areal Flood Warning | FFC | Clayton, Coweta, Douglas, Fayette, Fulton, Heard and 2 more | 6 hr |
| Dec 28, 9:21 AM EST | River Flood Warning | FFC | Coweta | 24 hr |
| Dec 28, 9:22 AM EST | River Flood Warning | FFC | Fulton | 11 hr |
| Dec 28, 9:26 AM EST | River Flood Warning | FFC | Gwinnett | 23 hr |
| Dec 28, 9:26 AM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Dec 28, 9:30 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 28, 9:36 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 9:47 AM EST | River Flood Warning | FFC | Coweta, Fayette | 20 hr |
| Dec 28, 10:11 AM EST | River Flood Warning | FFC | Hall, White | 6 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Cobb, Fulton | 22 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 50 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 40 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 11 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 35 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Barrow, Jackson | 37 hr |
| Dec 28, 10:14 AM EST | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 31 min |
| Dec 28, 10:34 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Dec 28, 10:39 AM EST | River Flood Warning | FFC | DeKalb | 3 hr |
| Dec 28, 10:47 AM EST | Special Weather Statement | FFC | Butts, Jasper, Jones, Monroe, Morgan, Putnam | 43 min |
| Dec 28, 10:59 AM EST | Special Weather Statement | FFC | Marion, Stewart, Taylor | 46 min |
| Dec 28, 11:02 AM EST | River Flood Warning | FFC | Fulton | 9 hr |
| Dec 28, 11:17 AM EST | River Flood Warning | FFC | Murray, Whitfield | 39 hr |
| Dec 28, 11:33 AM EST | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Oglethorpe, Putnam and 2 more | 42 min |
| Dec 28, 11:34 AM EST | River Flood Warning | FFC | Fayette, Fulton | 21 days |
| Dec 28, 11:44 AM EST | River Flood Warning | FFC | Troup | 21 days |
| Dec 28, 11:45 AM EST | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach, Schley, Sumter and 1 more | 45 min |
| Dec 28, 11:55 AM EST | River Flood Warning | FFC | Coweta, Fayette | 15 hr |
| Dec 28, 12:00 PM EST | River Flood Warning | FFC | Cherokee | 22 hr |
| Dec 28, 12:03 PM EST | River Flood Warning | FFC | Murray | 5 hr |
| Dec 28, 12:46 PM EST | Special Weather Statement | FFC | Dooly, Sumter | 29 min |
| Dec 28, 2:11 PM EST | River Flood Warning | FFC | Fulton | 34 hr |
| Dec 28, 2:11 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 28 hr |
| Dec 28, 3:08 PM EST | River Flood Warning | FFC | Fulton | 21 days |
| Dec 28, 3:59 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Dec 28, 3:59 PM EST | River Flood Warning | FFC | Cherokee | 11 hr |
| Dec 28, 5:36 PM EST | River Flood Warning | FFC | Douglas | 21 days |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Douglas, Fulton | 22 hr |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 43 hr |
| Dec 28, 6:19 PM EST | River Flood Warning | FFC | DeKalb | 10 hr |
| Dec 28, 6:26 PM EST | River Flood Warning | FFC | Fayette | 26 hr |
Nearby
Areal Flood Warnings in Georgia, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.